MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure with the target aneurysm located at the internal carotid-posterior communicating artery (icpc), the 1.50mm x 4.00cm galaxy g3 mini coil (glm915040 / l14811) got impeded inside the concomitant phenom¿ 21 microcatheter (medtronic).It was reported that there was continuous flush through the microcatheter.The complaint coil was removed with the microcatheter and replaced with another coil.The procedure was completed.There was no report of any patient injury or complication associated with the reported device issue.The complaint coil is not available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a coil embolization procedure with the target aneurysm located at the internal carotid-posterior communicating artery (icpc), the 1.50mm x 4.00cm galaxy g3 mini coil (glm915040 / l14811) got impeded inside the concomitant phenom¿ 21 microcatheter (medtronic).It was reported that there was continuous flush through the microcatheter.The complaint coil was removed with the microcatheter and replaced with another coil.The procedure was completed.There was no report of any patient injury or complication associated with the reported device issue.The complaint coil is not available to be returned for evaluation and analysis.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l14811) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and / or device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 24-oct-2021.[additional information]: the healthcare professional reported that during a coil embolization procedure with the target aneurysm located at the internal carotid-posterior communicating artery (icpc), the 1.50mm x 4.00cm galaxy g3 mini coil (glm915040 / l14811) got impeded inside the concomitant phenom¿ 21 microcatheter (medtronic).It was reported that there was continuous flush through the microcatheter.The complaint coil was removed with the microcatheter and replaced with another coil.The procedure was completed.There was no report of any patient injury or complication associated with the reported device issue.The complaint coil is not available to be returned for evaluation and analysis.On 09-nov-2021, additional information was received.The information indicated that nothing was noted to be obstructing the phenon 21 microcatheter; the same microcatheter was used to delivery the replacement coil to complete the procedure.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1.5MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12771520
Report Number3008114965-2021-00536
Device Sequence Number11549509
Product Code KRD
UDI-Device Identifier10886704080152
UDI-Public10886704080152
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberGLM915040
Device Catalogue NumberGLM915040
Device Lot NumberL14811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHENOM¿ 21 MICROCATHETER (MEDTRONIC)
Patient SexUnknown